MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE
Catalog Number 0113126
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, during a procedure using optifix fixation device while deploying, the fasteners were firing sideways, and the fasteners had broken in half.The subject device is being returned for evaluation but has not yet been received.Based on the information provided and not having the physical sample to evaluate, no conclusions can be made.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a procedure using optifix fixation device while deploying, the fasteners were firing sideways, and the fasteners had broken in half.The loose fasteners were removed from the patient's body and a new optifix device was used to complete the procedure.There was no patient harm or injury.
 
Additional Manufacturer Narrative
As reported, during a procedure using optifix fixation device while deploying, the fasteners were firing sideways, and the fasteners had broken in half.The subject device is being returned for evaluation but has not yet been received.Based on the information provided and not having the physical sample to evaluate no conclusions can be made.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 515 units.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the sample evaluation results.Evaluation of the returned sample evaluation finds that the guide wire and backup tabs are bent.The reported deployment of broken fastener in use is a known result of bent guide wire and bent backup tabs.The components are found to be bent from applied forces while in use.No manufacturing anomies were found.The precautions section of ifu states "care should be taken not to use excessive counterpressure as this may damage the distal tip of the device as well as the mesh and/or tissue" updated fields: b4, d9, g3, g6, h2, h3, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
OPTIFIX STRAIGHT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24041789
Report Number1213643-2025-01337
Device Sequence Number15722095
Product Code GDW
UDI-Device Identifier00801741074318
UDI-Public(01)00801741074318(17)270528(10)HUKT1280
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K142873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0113126
Device Lot NumberHUKT1280
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown